MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE REVERSE SHOULDER SYSTEM MINI HUMERAL TRAY; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER BIOMET, INC. COMPREHENSIVE REVERSE SHOULDER SYSTEM MINI HUMERAL TRAY; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 110031405
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530); Radiolucent Lines (4848)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient had an initial left total anatomical shoulder arthroplasty on an unknown date with unknown products.Approximately one (1) year and nine (9) months ago, the patient was revised to a comprehensive reverse total shoulder arthroplasty due to glenoid loosening and failed rotator cuff.Subsequently, the patient had fallen approximately one (1) year and four (4) months post-implantation and then began to have pain.Radiographic imaging displayed malalignment of the glenosphere, fractured screw, lucency around the inferior locking screw, radio-dense bodies superior in the joint, and likely bony fragments inferiorly.Approximately one (1) month ago, the patient underwent a revision where a little bit of metallosis of the soft tissue around the joint capsule was encountered and the central screw was fractured.Cancellous allograft was implanted and the patient was converted to a hemiarthroplasty with plans for a possible revision in the future.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: item# 110032410; lot# 66125641; item# 115395; lot# 66070571; item# 180551; lot# 66257924; item# 180551; lot# 65918827; item# 180550; lot# 66244332; item# 180550; lot# 66212788; item# 115310; lot# j7431052; item# 110031424 66064905; item# 118001 j7888400; item# 113057 j7405265.; customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: - office visit: ¿ pain 10/10 ¿ reports fall within last 12 months ¿ xr: humerus films show malalignment of glenosphere, facture of screw, lucency around the inferior locking screw.Severe radio-dense bodies superiorly in the joint or around the joint.Inferiorly likely some bony fragments.Humeral components appear well fixed.¿ patient had a fall in january appears to have suffered a fracture of her central screw.I suspect this was loose given the loosening around it.- surgery ¿ findings: fracture of central screw, glenosphere and baseplate intact along with locking screws.Stem and head well fixed.Proximal bone loss consistent with imaging/previous surgery.Significant fibrous tissue around glenoid (not captured as the fibrous tissue was noted also on prior surgery indicating this is a preexisting condition) ¿ little bit of metallosis of the soft tissue around the joint capsule.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: reverse total shoulder arthroplasty with loosening of the glenoid component.Close approximation of the inferomedial portion of the humeral component and metaglene could result in contact of the components during adduction, resulting in the described frank metallosis at the time of surgery.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The root cause of the fall is unrelated to the device.This event is for a patient who fell resulting in pain, malalignment of the glenosphere, fractured screw, lucency around the inferior locking screw, radio-dense bodies superior in the joint, and likely bony fragments inferiorly.Approximately two in a half months post trauma, the patient underwent a revision where a little bit of metallosis was found in the soft tissues and around the joint capsule.The upper extremities are not used for mobility; therefore, would not cause or contribute to the traumatic fall that led to further injury.As the complaint indicates, the patient sustained an external trauma that caused the sequence of events without allegations against the device prior to the event.External trauma of the fall was identified as a contributing factor to the subsequent device failures/symptoms; however, the root remains unknown.The event is confirmed.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMPREHENSIVE REVERSE SHOULDER SYSTEM MINI HUMERAL TRAY
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22342447
Report Number0001822565-2025-02181
Device Sequence Number14659040
Product Code PHX
UDI-Device Identifier00887868231377
UDI-Public(01)00887868231377(17)330530(10)66100903
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K181611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number110031405
Device Lot Number66100903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight49 KG